Hail, Otoe
- When
- April 11, 3:05 PM CST
- Where
- Otoe County, 3 mi E of Syracuse
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -96.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 11, 1:20 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON APR 11 2005 .DISCUSSION... AFTER CONVECTION THIS AFTERNOON AND EVENING...RAIN CHANCES THROUGH WEDNESDAY THEN OVER THE WEEKEND ARE THE MAIN FORECAST CONCERNS. SURFACE COLD FRONT DRIFTED ONLY SLOWLY DEEPER INTO EASTERN NEBRASKA OVERNIGHT...AND NOW IS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST. SUFFICIENT LOW LEVEL CONVERGENCE ALONG THIS BOUNDARY TO GET STORMS TO FIRE IN ENVIRONMENT OF 1000-1500 J/KG SBCAPE AND STEEP MID LEVEL LAPSE RATES. UPPER LOW WAS MEANDERING THROUGH KANSAS THIS AFTERNOON...HELPING TO COOL MID LEVELS AND WAS PROVIDING DIFFLUENT FLOW ALOFT IN EASTERN KANSAS AND NEBRASKA. MEANWHILE STRONG 0-6KM SHEAR NEAR 60KTS SOUTH OF SURFACE FRONT...COMBINED WITH ABOVE PARAMETERS...WILL PROVIDE TORNADIC THREAT TO THE SOUTHEAST HALF OF THE CWA THROUGH THE EVENING. REFERENCE TORNADO WATCH NUMBER 151 FOR FURTHER DETAILS. AFTER THIS EVENINGS CONVECTION...EXPECT A TRANSITION INTO MORE OF A SHOWERY RAIN CHANCE AS UPPER LOW ROLLS INTO MISSOURI BY MORNING...AND SURFACE FRONT CLEARS THE SOUTHEAST CWA. INVERTED SURFACE TROUGH STRUCTURE ALONG WITH LOBES OF VORTICITY ROUNDING UPPER LOW WILL KEEP RAIN CHANCE IN THE AREA AT LEAST THROUGH TUESDAY NIGHT. CURRENT FORECAST HAS A GOOD HANDLE ON THIS SO HAVE ONLY MADE A FEW ADJUSTMENTS TO PRECIP CHANCES. COOLER CONDITIONS EXPECTED BEHIND COLD FRONT AND MOSTLY CLOUDY SKIES ON TUESDAY...AND THEN AGAIN WEDNESDAY. MORE BREAKS IN THE CLOUDS ARE EXPECTED WEDNESDAY SO HAVE WARMED TEMPS UP A BIT. A SLIGHT WARMING TREND THROUGH THE REST OF THE WEEK IS STILL ON TAP AS UPPER RIDGING AND SOUTHERLY FLOW RETURN. COULD SEE TEMPERATURES WARMER THAN FORECAST ON FRIDAY AHEAD OF NEXT BOUNDARY DROPPING SOUTHEAST. 00Z MODELS SEEMED TO BE CONVERGING ON A TIMING SOLUTION FOR NEXT FRONT ROLLING INTO THE AREA ON SATURDAY. HOWEVER 12Z GFS HAS SPED THIS SYSTEM UP A BIT AND WOULD PLACE BEST PRECIP CHANCES FRIDAY NIGHT WITH LITTLE PRECIP ON SATURDAY. HAVE OPTED TO STAY CLOSE TO CURRENT FORECAST...WHICH WAS IN LINE WITH EARLIER MODEL RUNS...BASED ON EXPECTED SLOWER MOVEMENT OF NEXT SYSTEM BEHIND WEAKENING REX BLOCK TO OUR EAST. THIS WOULD PUT THE COLD FRONT INTO THE CWA SATURDAY AFTERNOON WHEN BEST THUNDERSTORM CHANCES WOULD OCCUR. DRY CONDITIONS EXPECTED BEHIND THE FRONT SUNDAY AND MONDAY WITH TEMPERATURES REBOUNDING ONLY SLIGHTLY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 948 AM CDT MON APR 11 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 948 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. SOME OF THESE THUNDERSTORMS ARE LIKELY TO BE SEVERE...MAINLY SOUTHEAST OF A LINE FROM DAVID CITY TO TEKAMAH. THE MAIN THREAT FROM THESE THUNDERSTORM ARE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN AN AREA FROM NEAR FAIRBURY TO LINCOLN TO NEBRASKA CITY AND LOCATIONS SOUTH. THE THUNDERSTORMS ARE EXPECTED TO WEAKEN THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. BOUSTEAD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1211 PM CDT MON APR 11 2005 IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068- 078-088>093-120100- BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON- JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE- PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS- SHELBY IA-WASHINGTON- INCLUDING THE CITIES OF...AUBURN...BEATRICE...BELLEVUE...BLAIR... CLARINDA...COUNCIL BLUFFS...CRETE...FAIRBURY...FALLS CITY... FREMONT...GLENWOOD...HARLAN...LINCOLN...LOGAN...LOUISVILLE... NEBRASKA CITY...OMAHA...ONAWA...PAWNEE CITY...RED OAK...SIDNEY... TECUMSEH...TEKAMAH...WAHOO 1211 PM CDT MON APR 11 2005 ...TORNADO WATCH NUMBER 151 HAS BEEN ISSUED UNTIL 8 PM CDT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA... COUNTIES INCLUDED IN THE TORNADO WATCH ARE AS FOLLOWS... IN EASTERN NEBRASKA... BURT...CASS...DODGE...DOUGLAS...GAGE...JEFFERSON...JOHNSON... LANCASTER...NEMAHA...OTOE...PAWNEE...RICHARDSON...SALINE... SARPY...SAUNDERS...WASHINGTON. IN SOUTHWEST IOWA... FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY...PAGE... POTTAWATTAMIE...SHELBY. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 W LINCOLN 40.82N 96.73W
04/11/2005 1.00 INCH LANCASTER NE EMERGENCY MNGR
0208 PM HAIL 3 W PLYMOUTH 40.30N 97.04W
04/11/2005 0.88 INCH JEFFERSON NE EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL COVERED HIGHWAY 4.
&&
CHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
238 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL CRETE 40.63N 96.96W
04/11/2005 0.88 INCH SALINE NE TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL ON THE NORTHWEST SIDE OF TOWN.
&&
CHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
314 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL 1 N RAYMOND 40.97N 96.78W
04/11/2005 1.00 INCH LANCASTER NE PUBLIC
0254 PM HAIL 3 N CRETE 40.67N 96.96W
04/11/2005 0.88 INCH SALINE NE PUBLIC
0305 PM HAIL 3 NNE CRETE 40.67N 96.94W
04/11/2005 1.00 INCH SALINE NE BROADCAST MEDIA
&&
CHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
326 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 5 S PLEASANT DALE 40.72N 96.93W
04/11/2005 0.88 INCH SEWARD NE PUBLIC
0312 PM HAIL PLEASANT DALE 40.79N 96.93W
04/11/2005 0.75 INCH SEWARD NE LAW ENFORCEMENT
0317 PM HAIL 4 W DENTON 40.74N 96.92W
04/11/2005 1.25 INCH SEWARD NE TRAINED SPOTTER
HAIL COVERED HIGHWAY 103.
&&
CHERMOKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
355 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 3 W LINCOLN 40.82N 96.75W
04/11/2005 0.75 INCH LANCASTER NE AMATEUR RADIO
NEAR EMERALD.
0340 PM HAIL 3 SW WESTON 41.16N 96.78W
04/11/2005 0.88 INCH SAUNDERS NE AMATEUR RADIO
DIME TO NICKEL SIZE HAIL SOUTH TO SOUTHWEST OF WESTON.
&&
CHERMOKThe Omaha radar (KOAX), 77 km away, was scanning. The volume nearest the first event began at 21:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443698.